Alert archive / Minnesota / Heat Advisories in 2009
Heat Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jun 23, 2009, 3:47 AM CDT for 28 counties in Minnesota. It took effect at Jun 23, 2009, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2009, 3:47 AM CDT (08:47 UTC)
- In effect from
- Jun 23, 2009, 10:00 AM CDT
- Expired
- Jun 23, 2009, 4:01 PM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
All 28 counties
Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Swift County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 62 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2225 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMPX 230847 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 347 AM CDT TUE JUN 23 2009 ...DANGEROUS HEAT INDICES TODAY AND EARLY TONIGHT... .AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR TODAY AND EARLY TONIGHT FOR HENNEPIN AND RAMSEY COUNTIES. A HEAT ADVISORY HAS BEEN ISSUED FOR TODAY AND EARLY TONIGHT FOR THE REST OF THE TWIN CITIES METROPOLITAN AREA. THE HEAT ADVISORY ALSO COVERS AREAS WEST OF THE TWIN CITIES TO THE SOUTH DAKOTA BORDER AS WELL AS SOUTH TO THE IOWA BORDER. IT WILL BE HOT AND HUMID OVER THE REGION TODAY WITH TEMPERATURES CLIMBING INTO THE MIDDLE 90S. THE HEAT COUPLED WITH THE HIGH HUMIDITY WILL GENERATE HEAT INDICES OF 100 TO 105 DEGREES. MNZ060-062-231700- /O.UPG.KMPX.HT.Y.0001.090623T1500Z-090624T0300Z/ /O.NEW.KMPX.EH.W.0001.090623T1500Z-090624T0300Z/ HENNEPIN-RAMSEY- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL 347 AM CDT TUE JUN 23 2009 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT. IT WILL BE HOT AND HUMID OVER THE AREA TODAY WITH TEMPERATURES CLIMBING INTO THE MIDDLE 90S. THE HEAT COUPLED WITH THE HIGH HUMIDITY WILL GENERATE HEAT INDICES OF 100 TO 105 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ MNZ054>059-061-063>070-073>078-082>085-091>093-231700- /O.NEW.KMPX.HT.Y.0002.090623T1500Z-090624T0300Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-ANOKA- WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO...BLAINE...STILLWATER... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 347 AM CDT TUE JUN 23 2009 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. IT WILL BE HOT AND HUMID OVER THE AREA TODAY WITH TEMPERATURES CLIMBING INTO THE MIDDLE 90S. THE HEAT COUPLED WITH THE HIGH HUMIDITY WILL GENERATE HEAT INDICES OF 100 TO 105 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ RAH/DWE
2 follow-up statements
000 WWUS73 KMPX 231706 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1206 PM CDT TUE JUN 23 2009 ...DANGEROUS HEAT INDICES TODAY AND EARLY TONIGHT... .AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR TODAY AND EARLY TONIGHT FOR HENNEPIN AND RAMSEY COUNTIES. A HEAT ADVISORY HAS BEEN ISSUED FOR TODAY AND EARLY TONIGHT FOR THE REST OF THE TWIN CITIES METROPOLITAN AREA. THE HEAT ADVISORY ALSO COVERS AREAS WEST OF THE TWIN CITIES TO THE SOUTH DAKOTA BORDER AS WELL AS SOUTH TO THE IOWA BORDER. IT WILL BE HOT AND HUMID OVER THE REGION TODAY WITH TEMPERATURES CLIMBING INTO THE MIDDLE 90S. THE HEAT COUPLED WITH THE HIGH HUMIDITY WILL GENERATE HEAT INDICES OF 100 TO 105 DEGREES. MNZ060-062-240115- /O.CON.KMPX.EH.W.0001.000000T0000Z-090624T0300Z/ HENNEPIN-RAMSEY- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL 1206 PM CDT TUE JUN 23 2009 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. IT WILL BE HOT AND HUMID OVER THE AREA TODAY WITH TEMPERATURES CLIMBING INTO THE MIDDLE 90S. THE HEAT COUPLED WITH THE HIGH HUMIDITY WILL GENERATE HEAT INDICES OF 100 TO 105 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ MNZ054>059-061-063>070-073>078-082>085-091>093-240115- /O.CON.KMPX.HT.Y.0002.000000T0000Z-090624T0300Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-ANOKA- WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO...BLAINE...STILLWATER... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 1206 PM CDT TUE JUN 23 2009 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. IT WILL BE HOT AND HUMID OVER THE AREA TODAY WITH TEMPERATURES CLIMBING INTO THE MIDDLE 90S. THE HEAT COUPLED WITH THE HIGH HUMIDITY WILL GENERATE HEAT INDICES OF 100 TO 105 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
000 WWUS73 KMPX 232101 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 401 PM CDT TUE JUN 23 2009 ...EXCESSIVE HEAT WARNING AND HEAT ADVISORIES HAVE BEEN CANCELED... .AN EXTENSIVE AREA OF THUNDERSTORMS THAT MOVED ACROSS SOUTHERN MINNESOTA HAS SPREAD A DENSE AREA OF CLOUD COVER ACROSS THE SOUTHERN PART OF THE STATE THIS AFTERNOON. THIS HAS ALLOWED TEMPERATURES TO COOL BACK DOWN INTO THE 80S AND HEAT INDICES TO COME BACK DOWN INTO THE 80S AND LOWER 90S. ALTHOUGH THE HEAT WARNING FOR THE TWIN CITIES AND THE ADVISORY FOR OTHER AREAS HAVE BEEN CANCELED... CONDITIONS WILL REMAIN VERY MILD OVERNIGHT WITH LOWS ACROSS SOUTH CENTRAL MINNESOTA UP INTO THE TWIN CITIES STRUGGLING TO GET BELOW 70. MNZ060-062-232215- /O.CAN.KMPX.EH.W.0001.000000T0000Z-090624T0300Z/ HENNEPIN-RAMSEY- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL 401 PM CDT TUE JUN 23 2009 ...EXCESSIVE HEAT WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELED THE EXCESSIVE HEAT WARNING. AN EXTENSIVE AREA OF THUNDERSTORMS THAT MOVED ACROSS SOUTHERN MINNESOTA HAS SPREAD A DENSE AREA OF CLOUD COVER ACROSS THE SOUTHERN PART OF THE STATE THIS AFTERNOON. THIS HAS ALLOWED TEMPERATURES TO COOL BACK DOWN INTO THE 80S AND HEAT INDICES TO COME BACK DOWN INTO THE 80S AND LOWER 90S. ALTHOUGH THE HEAT WARNING FOR THE TWIN CITIES AND THE ADVISORY FOR OTHER AREAS HAVE BEEN CANCELED... CONDITIONS WILL REMAIN VERY MILD OVERNIGHT WITH LOWS ACROSS SOUTH CENTRAL MINNESOTA UP INTO THE TWIN CITIES STRUGGLING TO GET BELOW 70. $$ MNZ054>059-061-063>070-073>078-082>085-091>093-232215- /O.CAN.KMPX.HT.Y.0002.000000T0000Z-090624T0300Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-ANOKA- WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO...BLAINE...STILLWATER... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 401 PM CDT TUE JUN 23 2009 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELED THE HEAT ADVISORY. AN EXTENSIVE AREA OF THUNDERSTORMS THAT MOVED ACROSS SOUTHERN MINNESOTA HAS SPREAD A DENSE AREA OF CLOUD COVER ACROSS THE SOUTHERN PART OF THE STATE THIS AFTERNOON. THIS HAS ALLOWED TEMPERATURES TO COOL BACK DOWN INTO THE 80S AND HEAT INDICES TO COME BACK DOWN INTO THE 80S AND LOWER 90S. ALTHOUGH THE HEAT WARNING FOR THE TWIN CITIES AND THE ADVISORY FOR OTHER AREAS HAVE BEEN CANCELED... CONDITIONS WILL REMAIN VERY MILD OVERNIGHT WITH LOWS ACROSS SOUTH CENTRAL MINNESOTA UP INTO THE TWIN CITIES STRUGGLING TO GET BELOW 70. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jun 23, 3:46 AM CDT, 1 minute earlier.
Area forecast discussion, Jun 23, 3:46 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
346 AM CDT TUE JUN 23 2009
.DISCUSSION...
MANY ISSUES WITH SHORT TERM FORECAST THIS MORNING. FIRST IS
EXCESSIVE HEAT DURING THE DAY. VARIOUS PARAMETERS SUGGEST METRO
WILL MOVE INTO HEAT WARNING CATEGORY FOR A TIME THIS AFTERNOON.
EXPECT DEWPOINTS TO AVERAGE IN THE UPPER 60S WITH A 70 DEGREE
POSSIBLE LATER THIS AFTERNOON AS SFC BNDRY MOVES INTO WESTERN MN
AND HIGHER DEWPOINT AIR LIFTS NORTH OUT OF IOWA. APPEARS MUCH OF
SOUTHERN THIRD OF STATE WILL SEE ADV CRITERIA(100 HEAT INDEX) SO
MUST ISSUE HEAT ADV. EXPECT AFTERNOON TEMPS TO RISE INTO AT LEAST
THE MID 90S AHEAD OF SFC FNT...AND DEWPOINTS TO REMAIN IN THE
UPPER 60S/LOW 70S OVER MUCH OF SOUTHERN MN DURING THE AFTERNOON.
OTHER PROBLEM REMAINS POTENTIAL FOR SEVERE CONVECTION THIS
AFTERNOON OVER WESTERN MN. CURRENT WATER VAPOR IMAGERY SHOWING
SHORT WAVE OVER SOUTHWEST SODAK/WESTERN NE HAS INITIATED AN MCS.
EXPECT THIS TO GRADUALLY WEAKEN AS IT MOVES LOWLY EAST. WAVE WILL
LIFT NORTHEAST INTO WESTERN MN THROUGH 00Z WED...AND SHOULD
INITIATE STORMS INTO THAT AREA OF THE STATE. SHOULD SEE SOME
POWERFUL CINH AHEAD OF FNT...BEFORE ENOUGH LOCAL CONVERGENCE AND
INCOMING SHORT WAVE IGNITES THE BNDRY. VARIOUS SREF SEVERE WEATHER
PARAMETERS SUGGESTS MOST CONCENTRATED AREA OF CONVECTION WITH BEST
SEVERE WEATHER POTENTIAL TO RIDE OVER SOUTHWEST MN INTO IOWA
OVERNIGHT. WILL MENTION CHC SEVERE INTO WESTERN MN THIS AFTERNOON
AND OVER SC MN INTO THE EVENING. WITH PRECIPITABLE WATER VALUES
INCREASING TO AROUND 2 INCHES AGAIN THIS AFTERNOON...WILL LIKELY
SEE SOME HEAVY RAIN ASSOCIATED WITH CONVECTION...ESPECIALLY IF
COMPLEX DEVELOPS DURING THE EVENING. AGAIN...BEST POTENTIAL FOR
THIS OCCURRING IS OVER SC MN...BASED ON CURRENT MODEL TRENDS.
WILL TIME SYSTEM OUT OF THE AREA LATER WEDNESDAY NIGHT...AS MODELS
CONTINUE TO INDICATE POTENTIAL OF REDEVELOPMENT ALONG AND SOUTH
OF BNDRY. THIS WILL BE CONTINGENT ON WHAT DOES DEVELOP
TONIGHT...AND IF SYSTEM IS STRONG ENOUGH TO DROP BOUNDARY SOUTH OF
THE CWA OVERNIGHT. CLEARING AND DRIER CONDITIONS SHOULD THEN ENSUE
THU AND THU NIGHT. NEXT FRONT TIMING INTO THE AREA FOR FRIDAY INTO
SATURDAY.
TEMPERATURES SHOULD REMAIN ON THE WARM SIDE THROUGH THE FORECAST
PERIOD...WITH WESTERLY TYPE FLOW REGIME AND SFC FRONTS MOVING
THROUGH EVERY TWO DAYS OR SO.
&&
.AVIATION.../06Z TAF ISSUANCE/
CONCERN OVRNITE IS WITH FOG POTENTIAL WITH SFC WNDS GOING FLAT
UNDER SKC AND VRY HI SFC DPWTS. INTRO SOME VSBYS 1-3SM AT
AXN/STC/EAU/RNH WHICH CURENTLY HV LOWEST T/TD SPRDS AND ARE GNRLY
MOST FOG PRONE. OTHW XPCT CONVECTION TO DVLP VCNTY SFC FNT TUES
WITH HELP OF SHRTWV NOW OVR MT. BEST 0-6KM BULK SHEAR ACRS ABT N
1/2 MN...BUT VRY HI INSTAB WITH HIGH DWPTS AHD OF FNT.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR ANOKA-BLUE EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-FARIBAULT-
FREEBORN-GOODHUE-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-
MCLEOD-MEEKER-NICOLLET-REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-
STEELE-SWIFT-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW
MEDICINE.
EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR HENNEPIN-RAMSEY.
WI...NONE.
&&
DWE/RAHHazardous weather outlook, Jun 22, 7:06 PM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 706 PM CDT MON JUN 22 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 231000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 706 PM CDT MON JUN 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER WEST CENTRAL MINNESOTA LATE TONIGHT OR IN THE EARLY MORNING HOURS. THE PRIMARY THREATS ARE HEAVY RAIN AND LARGE HAIL. FINALLY...THE HEAT INDEX WILL REACH 100 TO 105 DEGREES OVER PARTS OF SOUTH CENTRAL MINNESOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE PERIOD. AT THIS TIME...THERE IS A SMALL CHANCE FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE...MAINLY LATE TUESDAY AFTERNOON AND NIGHT. THE HEAT INDEX COULD REACH 100 TO 105 DEGREES OVER MUCH OF THE OUTLOOK AREA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:47 AM CDT | Excessive Heat Warning | MPX | Hennepin, Ramsey | 12 hr |
| Jun 23, 12:13 PM CDT | Special Weather Statement | MPX | Brown, Martin, Watonwan | 77 min |
| Jun 23, 12:29 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Martin, Watonwan | 61 min |
| Jun 23, 12:56 PM CDT | Special Weather Statement | MPX | Blue Earth, Nicollet, Sibley | 64 min |
| Jun 23, 1:03 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Nicollet, Sibley | 57 min |
| Jun 23, 1:48 PM CDT | Special Weather Statement | MPX | Freeborn, Le Sueur, Rice, Scott, Steele, Waseca | 72 min |
| Jun 23, 2:06 PM CDT | Special Weather Statement | MPX | Morrison | 24 min |
| Jun 23, 2:22 PM CDT | Special Weather Statement | MPX | Morrison | 53 min |
| Jun 23, 2:45 PM CDT | Special Weather Statement | MPX | Morrison | 60 min |
| Jun 23, 2:57 PM CDT | Special Weather Statement | MPX | Freeborn, Steele | 48 min |
| Jun 23, 3:14 PM CDT | Special Weather Statement | MPX | Freeborn | 46 min |
Nearby
Heat Advisories in Minnesota, 2009Every heat advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.